|Taking ONLY Combiv
Dec 7, 2008
Hi, I am a volunteer working with PLWHA. Recently, a PLWHA told me that he is only given Combiv for his HIV regime - I was shocked.
Upon further probing, I understand that he has lost over 40kg in the last 4 months and he is also suffering from Hepatitis B and C.
I am not a medical doctor but I am still shocked that he is only on Combiv. Please advice is there such a possibility?
Response from Dr. Young
Thanks for your post.
You're correct; it would be very highly unusual for a person to be receiving AZT+3TC (Combivir) alone. About the only circumstance when we will see this are among really long-term patients who were started on the 2 NRTI regimen back in the day (early 1990's) and were lucky enough to achieve undetectable viral loads.
The fact that your client has very significant weight loss says to me that there is much going on that isn't right-- perhaps starting with the HIV treatment regimen.
Lexiva, Epzicom and Norvir
When to start Atripla?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.